# SDR 99ZZZX425

- Difficulty date: April 22, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Boeing 737*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Housing
- Part number: 654458211
- Condition: Cracked
- Location: Hyd Mod Package
- Component: 65445815
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

SHUT-OFF VALVE MODULAR PACKAGE ASSY, P/N 65-44581-5, RECEIVED FOR O/H.  UNIT REMOVED BECAUSE VALVE WAS LEAKING.   AFTER REMOVAL OF TWO SHUT-OFF VALVES, A 1.75 INCH CRACK WAS FOUND IN HOUSING, P/N 65-44582-11.  THE CRACK PROGRESSED FAR ENOUGH TO ALLOW FLUID TO LEAK FROM THE TOP OF THE VALVES.  CRACK IS 1.75 INCHES LONG AND GOES COMPLETELY THROUGH THE .50 INCH THICK INTERNAL WALL OF THE HOUSING BETWEEN THE SHUT-OFF VALVES.  COMPONENT IS NOT SUBJECTED TO EXTERNAL LOADS AND CRACK DOES NOT START AT A STRESS RISER.  SUBMITTER STATED THIS IS SECOND HOUSING FOUND CRACKED IN THIS AREA.  FIRST CRACK SHORTER AND WAS A STRAIGHT LINE.  THIS CRACK IS JAGGED AND APPEARS TO FOLLOW THE GRAIN STRUCTURE.  REF:  OHM CH 32-43-22.
